MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA DIFFUSICS 22G X 1.00 IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA DIFFUSICS 22G X 1.00 IN; INTRAVASCULAR CATHETER
Catalog Number 383591
Medical Device Problem Codes Material Puncture/Hole (1504); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva diffusics 22g x 1.00 in catheter was defective / damaged.It was reported by customer that while attempting to start a 22ga (1.00 in) iv on a patient in the er, felt the catheter was in the vein, but got minimal flash, only in the tube and did not fill the chamber.After patient discharged another nurse and primary nurse examined catheter and discovered that there appeared to be holes in the end of the catheter that a saline flush came out of.Verbatim: rcc received a complaint via email.Refence 383591 item description catheter iv 22ga x1 ct ing qauntity (b)(4) ea lot 4184064 exp unknown event discription while attempting to start a 22ga (1.00 in) iv on a patient in the er, felt the catheter was in the vein, but got minimal flash, only in the tube and did not fill the chamber.Attempted to advance needle further into the vein with no more success getting blood.Withdrew the needle and attempted to manipulate the catheter in and out to get more blood return to confirm placement in the vein.No more blood return seen.Attempted to pull catheter out with some resistance.Moved catheter around some more and able to get catheter out with catheter tip attached.Pt then began bleeding as if catheter had been in the vein.Another nurse attempted to get an iv in another vein using 20ga without issue.After patient discharged another nurse and primary nurse examined catheter and discovered that there appeared to be holes in the end of the catheter that a saline flush came out of.Event date 11/19/2024 location xxx physical product: no.Patient harm: no.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 383591 and lot number 4184064.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD NEXIVA DIFFUSICS 22G X 1.00 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21901410
Report Number9610847-2025-00115
Device Sequence Number4221436
Product Code FOZ
UDI-Device Identifier00382903835911
UDI-Public(01)00382903835911(11)240715(17)270630(10)4184064
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383591
Device Lot Number4184064
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown